Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 237, NWS Springfield, MO

July 5, 2004Cedar County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 5, 2004, 3:42 PM CDT for Cedar County, Vernon County, Missouri. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2004, 3:42 PM CDT (20:42 UTC)
Expired
Jul 5, 2004, 4:45 PM CDT
In force
63 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Cedar County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:58 PM CDTHAIL 0.75Nevada, MOREPORTED BY LAW ENFORCEMENT.
Jul 5, 4:05 PM CDTHAIL 0.75Nevada, MOREPORTED BY LAW ENFORCEMENT.
Jul 5, 4:06 PM CDTHAIL 0.751 N Nevada, MOREPORTED BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 052042
SVRSGF
MOC039-217-052145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT MON JUL 5 2004

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI.
  VERNON COUNTY IN WEST CENTRAL MISSOURI.

* UNTIL 445 PM CDT.

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHEAST OF SHELDON...OR 14 MILES SOUTHEAST OF NEVADA...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES SOUTHEAST OF EL DORADO SPRINGS BY 350 PM CDT.

THE TOWNS OF MONTEVALLO...OLYMPIA...FILLEY...CEDAR SPRINGS AND
CAPLINGER MILLS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

LAT...LON 3790 9463 3764 9463 3767 9410 3760 9409
      3758 9362 3783 9363 3790 9407

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:39 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 5, 3:39 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT MON JUL 5 2004

.DISCUSSION...

PREVIOUS MESOSCALE DISCUSSION REGARDING NEAR TERM...

LATEST SURFACE ANALYSIS/VISIBLE SATELLITE LOOP INDICATES THAT
SEVERAL OUTFLOW BOUNDARIES LEFTOVER FROM NOCTURNAL DERECHO AND OTHER
CONVECTION ARE QUICKLY ERODING WITH TIME. AIRMASS OVER SRN MO HAS
RECOVERED REMARKABLY WELL OVER THE LAST SEVERAL HOURS AS STRONG
INSOLATION IN CONJUNCTION WITH 15-20 KNOTS OF MOIST SOUTHERLY FLOW
HAS RESULTED IN A VERY UNSTABLE BOUNDARY LAYER WITH 100MB MLCAPES
NOW APPROACHING 3000 M2/S2 PER SPECIAL 18Z KSGF SOUNDING AND RUC2
OBJECTIVE ANALYSIS.

ALTHOUGH WARM SECTOR AIRMASS IS PRESENTLY CAPPED BY A SIGNIFICANT
WARM LAYER BETWEEN 825-750MB...DEEP CONVECTION WILL LIKELY BE FORCED
OVER THE NEXT COUPLE HOURS BY MODEST BOUNDARY LAYER CONVERGENCE OVER
SW MO/SE KS ALONG OUTFLOW BOUNDARY BEING MAINTAINED BY WEAK ELEVATED
CONVECTION TO THE NORTH AND WEST. A SECOND POTENTIAL FOCUS AREA
EXISTS IN THE VICINITY OF REMNANT OUTFLOW BOUNDARY/CUMULUS
CONGESTUS OVER SOUTH CENTRAL MISSOURI.

SHOULD BOUNDARY LAYER BASED CONVECTION DEVELOP...BACKED LOW LEVEL
WINDS AHEAD OF SUB-SYNOPTIC LOW OVER NRN OKLAHOMA COMBINED WITH 45
KNOTS MID LEVEL FLOW HAS RESULTED IN DEEP LAYER SHEAR THAT IS MORE
THAN SUFFICIENT FOR ORGANIZED STORMS. VERY STEEP 750-500MB LAPSE
RATES...AUGMENTED BY POTENTIAL FOR STORM SCALE ROTATION...WILL
SUPPORT RAPID/SUSTAINED UPDRAFT GROWTH...SUGGESTING THE POTENTIAL
FOR VERY LARGE HAIL. POTENTIAL ALSO EXISTS FOR A FEW VERY DAMAGING
WIND GUSTS GIVEN A VERY DRY MID TROPOSPHERE AND STEEP THETA-E LAPSE
RATES. CANNOT EXCLUDE A LOW TORNADO PROBABILITY THIS AFTERNOON WITH
ENHANCED LOW LEVEL SHEAR ALONG PRE-EXISTING THERMAL BOUNDARIES AND
MODEST LOW LEVEL BUOYANCY WITH 0-3KM CAPES > 200 J/KG.

DR. BOOKBINDER

FRESH DISCUSSION...

AFTER ANY DAYTIME CONVECTION WANES THIS EVENING WE SHOULD SEE A
BREAK LOCALLY...BUT IT LOOKS TO BE A BRIEF BREAK AS IT LOOKS LIKE WE
COULD DO IT ALL OVER AGAIN LATE TONIGHT AND TOMORROW MORNING.

WATER VAPOR IMAGERY SHOWS A STRONG VORT MAX AND ASSOCIATED SPEED MAX
OVER WYOMING THIS AFTERNOON. CONVECTION ALREADY BEGINNING TO EXPLODE
IN ADVANCE OF THIS FEATURE...AND WILL LIKELY CONTINUE TO DEVELOP AND
EVENTUALLY CONGEAL INTO AN MCS THIS EVENING AS 40KT+ LOW LEVEL JET
DEVELOPS AND FEEDS THIS SYSTEM OVERNIGHT. THIS MCS WILL HAVE AN
EXPANSIVE REGION OF MOIST AND UNSTABLE AIRMASS DOWNSTREAM...AND ONCE
A COLD POOL DEVELOPS THE SYSTEM WILL LIKELY ACCELERATE
SOUTHEASTWARD. APPEARS AS THOUGH PORTIONS OF THE AREA...ESPECIALLY
WESTERN PORTIONS COULD BE DEALING WITH ANOTHER BOW ECHO/POSSIBLE
DERECHO LATE TONIGHT INTO TOMORROW MORNING. CORFIDI VECTORS SUGGEST
THE BRUNT OF THIS SYSTEM COULD REMAIN JUST WEST OF OUR CWA...BUT IT
WILL BE CLOSE AND CERTAINLY CLOSE ENOUGH TO WARRANT LIKELY POPS.

GUT FEELING IS THAT MORNING CONVECTION WILL THOROUGHLY WORK THE
ATMOSPHERE OVER MAKING IT DIFFICULT FOR RE-DEVELOPMENT TOMORROW
AFTERNOON. CONFIDENCE IS LOW ON HOW THINGS WILL PLAY OUT SO JUST
BLANKETED LIKELY POPS ACROSS THE BOARD TOMORROW.

FRONT SHOULD MAKE IT THROUGH THE AREA BY TUESDAY EVENING WITH
SLIGHTLY COOLER AND DRIER AIRMASS ADVECTING IN AND ENDING THE
CONVECTIVE THREAT. THAT IS UNTIL A WARM FRONT LIFTS NORTHWARD WITH
THE CHANCE OF MCS DEVELOPMENT IN THE WAA REGIME LATE WEDNESDAY NIGHT
INTO THURSDAY. CONFIDENCE IS LOW SO ONLY INTRODUCED SLIGHT CHANCE
POPS AT THIS TIME.

NO CHANGES MADE TO GOING EXTENDED GRIDS.

DR. IZZI

&&

.AVIATION...

WILL CONCENTRATE ON FIRST SEVERAL HOURS WITH REGARD TO CONVECTIVE
POTENTIAL. EXTREMELY UNSTABLE ATMOSPHERE COULD BE BROKEN AS
SHORTWAVE OVER FAR NERN OK AND SERN KANSAS MOVES IN AND COOLS 750 MB
CAP BY A COUPLE DEGREES. EVEN IF CAP DOESNT BREAK, ONGOING ELEVATED
CONVECTION NEAR KJLN WILL LIKELY CONTINUE TO PRODUCE CGS THROUGH THE
NEXT SEVERAL HOURS. CONVECTION ONCE AGAIN POSSIBLE VERY LATE TONIGHT
INTO TOMORROW MORNING, BUT THAT CAN BE ADDRESSED WITH LATER
UPDATES.

DR. BROWNING

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 5, 1:00 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUL 5 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    DAMAGING WINDS IN EXCESS OF 65 MPH.
    HAIL UP TO THE SIZE QUARTERS.
    AND TORRENTIAL DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT.

  DISCUSSION:

  SCATTERED THUNDERSTORMS MOVE ACROSS THE OUTLOOK AREA THIS
  AFTERNOON. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH
  LARGE HAIL AND DAMAGING WINDS.

  YET ANOTHER COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
  OVER THE CENTRAL PLAINS THIS EVENING...AND THEN MOVE INTO THE
  OUTLOOK AREA LATE TONIGHT OR EARLY TUESDAY MORNING. THESE
  THUNDERSTORMS COULD REMAIN SEVERE AS THEY MOVE INTO THE
  AREA...WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINFALL
  COULD ALSO LEAD TO FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  STRONG TO SEVERE THUNDERSTORMS COULD BE ONGOING TUESDAY MORNING.
  ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TUESDAY
  AFTERNOON...HOWEVER THIS IS HIGHLY DEPENDENT HOW THUNDERSTORMS
  DURING THE MORNING ALTER THE ATMOSPHERE.

  THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO
  THURSDAY MORNING AS A WARM FRONT MOVES NORTHWARD ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

IZZI

In the hours before

Local storm report, Jul 5, 9:48 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0948 AM CDT MON JUL 05 2004

           ...PRELIMINARY EVENT SUMMARY...

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     1 N NEVADA              37.84N 94.37W
07/05/2004                   VERNON             MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0608 AM     TSTM WND DMG     2 E APPLETON CITY       38.20N 93.99W
07/05/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0625 AM     HAIL             1 N STOCKTON            37.71N 93.80W
07/05/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

0625 AM     HAIL             STOVER                  38.45N 92.98W
07/05/2004  0.88 INCH        MORGAN             MO   LAW ENFORCEMENT

            NICKEL HAIL IN STOVER

0625 AM     TSTM WND DMG     3 NE OHIO               38.20N 93.81W
07/05/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            *** 1 INJ *** NUMEROUS TREES DOWN IN THE CAMP GROUND
            NEAR SOUTH FINGER OF THE TRUEMAN LAKE.  NEAR THE HENRY
            SAINT CLAIR COUNTY LINE, UNKNOWN WHICH SAID OF THE LINE.
            REPORTED BY LAW ENFORCEMENT.

0630 AM     TSTM WND DMG     1 W WARSAW              38.25N 93.40W
07/05/2004                   BENTON             MO   EMERGENCY MNGR

            *** 5 INJ *** NUMEROUS INJURIES TO CAMPERS IN TRUMAN
            STATE PARK. REPORTED BY EMERGENCY MNGR.

0630 AM     TSTM WND DMG     1 W WARSAW              38.25N 93.40W
07/05/2004                   BENTON             MO   LAW ENFORCEMENT

            NUMEROUS INJURIES IN TRUMAN STATE PARK.

0638 AM     HAIL             WARSAW                  38.25N 93.38W
07/05/2004  0.88 INCH        BENTON             MO   EMERGENCY MNGR

0640 AM     TSTM WND DMG     WARSAW                  38.25N 93.38W
07/05/2004                   BENTON             MO   EMERGENCY MNGR

            TREES DOWN IN TOWN ESTIMATED 60 MPH WIND

0648 AM     TSTM WND GST     3 W COLE CAMP           38.47N 93.25W
07/05/2004  58 MPH           BENTON             MO   CO-OP OBSERVER

            MEASURED WIND GUST

0648 AM     TSTM WND GST     3 W COLE CAMP           38.47N 93.25W
07/05/2004  58 MPH           BENTON             MO   CO-OP OBSERVER

            MEASURED 58 MPH WIND GUST

0700 AM     TSTM WND DMG     GRAVOIS MILLS           38.32N 92.82W
07/05/2004                   MORGAN             MO   PUBLIC

            LARGE FIREWORKS TENT BLOWN DOWN

0704 AM     TSTM WND DMG     2 N CLIMAX SPGS         38.13N 93.05W
07/05/2004                   CAMDEN             MO   LAW ENFORCEMENT

            TREE DAMAGE. WINDS IN EXCESS OF 50 MPH.

0712 AM     TSTM WND DMG     6 S STOVER              38.37N 92.98W
07/05/2004                   MORGAN             MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN ACROSS ROADWAYS.

0715 AM     TSTM WND GST     OSAGE BEACH             38.23N 92.62W
07/05/2004  60 MPH           CAMDEN             MO   LAW ENFORCEMENT

0720 AM     TSTM WND DMG     2 E ELDON               38.35N 92.54W
07/05/2004                   MILLER             MO   EMERGENCY MNGR

            BARNS AND LARGE TREES DOWN ON HIGHWAY M EAST OF ELDON

0722 AM     TSTM WND DMG     2 SE ETTERVILLE         38.35N 92.44W
07/05/2004                   MILLER             MO   LAW ENFORCEMENT

            TREE DOWN

0734 AM     HAIL             10 E STOCKTON           37.70N 93.62W
07/05/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

            TREES DOWN

IZZI
Local storm report, Jul 5, 2:18 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     HANNON                  37.63N 94.50W
07/05/2004                   BARTON             MO   PUBLIC

            TREES DAMAGE. REPORTED BY PUBLIC.

0555 AM     TSTM WND DMG     SCHELL CITY             38.02N 94.12W
07/05/2004                   VERNON             MO   EMERGENCY MNGR

            TREE DAMAGE THROUGHOUT TOWN, SOME TREES DOWN ON HOMES
            WITH STRUCTURAL DAMAGE. REPORTED BY EMERGENCY MNGR.

0555 AM     TSTM WND DMG     3 NW SCHELL CITY        38.05N 94.16W
07/05/2004                   VERNON             MO   EMERGENCY MNGR

            MOBILE HOME THAT WAS STRAPPED DOWN WAS DESTROYED WITH
            STEEL BANDS SNAPPED. REPORTED BY EMERGENCY MNGR.

0605 AM     TSTM WND DMG     APPLETON CITY           38.20N 94.03W
07/05/2004                   ST.CLAIR           MO   EMERGENCY MNGR

            CONSIDERABLE DAMAGE THROUGHOUT THE CITY. NUMEROUS TREES
            UPROOTED, MINOR STRUCTURAL DAMAGE, POWERLINES DOWN,
            LARGE MOBILE HOME ROLLED AND DESTROYED. REPORTED BY
            EMERGENCY MNGR.
Local storm report, Jul 5, 2:19 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     3 NE OHIO               38.20N 93.81W
07/05/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            *** 1 INJ *** NUMEROUS TREES DOWN IN THE CAMP GROUND
            NEAR SOUTH FINGER OF THE TRUEMAN LAKE.  NEAR THE HENRY
            SAINT CLAIR COUNTY LINE, UNKNOWN WHICH SIDE OF THE LINE.
            REPORTED BY LAW ENFORCEMENT.

FEH
Local storm report, Jul 5, 2:21 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND DMG     COLUMBUS                37.17N 94.83W
07/04/2004                   CHEROKEE           KS   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE COUNTY-WIDE. 1 HOME DESTROYED,
            NUMEROUS HOMES DE-ROOFED, LARGE TREES DOWN ALL OVER THE
            COUNTY, BLOCKING ROADS, SEVERAL BARNS DESTROYED, GRAIN
            BINS BLOWN DOWN. REPORTED BY EMERGENCY MNGR.

FEH
Local storm report, Jul 5, 2:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 AM     TORNADO          HORNET                  36.97N 94.55W
07/04/2004  F1               NEWTON             MO   NWS STORM SURVEY

            NWS STORM SURVEY INDICATED THAT A TORNADO TOUCHED DOWN
            IN THE TOWN OF HORNETT, MO WITH ESTIMATED WIND SPEEDS OF
            80 TO 90 MPH RATING IT AS F1 DAMAGE.  THE TORNADO HAD A
            1 MILE LONG TRACK, AND WAS 150 YARDS WIDE AND DID
            EXTENSIVE WIND DAMAGE IN ITS PATH.  MOST OF THE DAMAGE
            WAS TO TREES, WITH DAMAGE ALSO TO SOME MOBILE HOMES AND
            A CHURCH WITHIN TOWN.  NO INJURIES OR DEATHS WERE
            REPORTED. REPORTED BY NWS STORM SURVEY.

FEH
Local storm report, Jul 5, 2:23 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TSTM WND DMG     HANNON                  37.63N 94.50W
07/05/2004                   BARTON             MO   PUBLIC

            TREES DAMAGE. REPORTED BY PUBLIC.

0545 AM     TSTM WND DMG     1 N NEVADA              37.84N 94.37W
07/05/2004                   VERNON             MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0555 AM     TSTM WND DMG     SCHELL CITY             38.02N 94.12W
07/05/2004                   VERNON             MO   EMERGENCY MNGR

            TREE DAMAGE THROUGHOUT TOWN, SOME TREES DOWN ON HOMES
            WITH STRUCTURAL DAMAGE. REPORTED BY EMERGENCY MNGR.

0555 AM     TSTM WND DMG     3 NW SCHELL CITY        38.05N 94.16W
07/05/2004                   VERNON             MO   EMERGENCY MNGR

            MOBILE HOME THAT WAS STRAPPED DOWN WAS DESTROYED WITH
            STEEL BANDS SNAPPED. REPORTED BY EMERGENCY MNGR.

0605 AM     TSTM WND DMG     APPLETON CITY           38.20N 94.03W
07/05/2004                   ST.CLAIR           MO   EMERGENCY MNGR

            CONSIDERABLE DAMAGE THROUGHOUT THE CITY. NUMEROUS TREES
            UPROOTED, MINOR STRUCTURAL DAMAGE, POWERLINES DOWN,
            LARGE MOBILE HOME ROLLED AND DESTROYED. REPORTED BY
            EMERGENCY MNGR.

0608 AM     TSTM WND DMG     2 E APPLETON CITY       38.20N 93.99W
07/05/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0625 AM     HAIL             1 N STOCKTON            37.71N 93.80W
07/05/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

0625 AM     TSTM WND DMG     3 NE OHIO               38.20N 93.81W
07/05/2004                   ST.CLAIR           MO   LAW ENFORCEMENT

            *** 1 INJ *** NUMEROUS TREES DOWN IN THE CAMP GROUND
            NEAR SOUTH FINGER OF THE TRUEMAN LAKE.  NEAR THE HENRY
            SAINT CLAIR COUNTY LINE, UNKNOWN WHICH SIDE OF THE LINE.
            REPORTED BY LAW ENFORCEMENT.

0625 AM     HAIL             STOVER                  38.45N 92.98W
07/05/2004  0.88 INCH        MORGAN             MO   LAW ENFORCEMENT

            NICKEL HAIL IN STOVER

0630 AM     TSTM WND DMG     1 W WARSAW              38.25N 93.40W
07/05/2004                   BENTON             MO   LAW ENFORCEMENT

            NUMEROUS INJURIES IN TRUMAN STATE PARK.

0630 AM     TSTM WND DMG     1 W WARSAW              38.25N 93.40W
07/05/2004                   BENTON             MO   EMERGENCY MNGR

            *** 5 INJ *** NUMEROUS INJURIES TO CAMPERS IN TRUMAN
            STATE PARK. REPORTED BY EMERGENCY MNGR.

0638 AM     HAIL             WARSAW                  38.25N 93.38W
07/05/2004  0.88 INCH        BENTON             MO   EMERGENCY MNGR

0640 AM     TSTM WND DMG     WARSAW                  38.25N 93.38W
07/05/2004                   BENTON             MO   EMERGENCY MNGR

            TREES DOWN IN TOWN ESTIMATED 60 MPH WIND

0648 AM     TSTM WND GST     3 W COLE CAMP           38.47N 93.25W
07/05/2004  58 MPH           BENTON             MO   CO-OP OBSERVER

            MEASURED 58 MPH WIND GUST

0648 AM     TSTM WND GST     3 W COLE CAMP           38.47N 93.25W
07/05/2004  58 MPH           BENTON             MO   CO-OP OBSERVER

            MEASURED WIND GUST

0700 AM     TSTM WND DMG     GRAVOIS MILLS           38.32N 92.82W
07/05/2004                   MORGAN             MO   PUBLIC

            LARGE FIREWORKS TENT BLOWN DOWN

0704 AM     TSTM WND DMG     2 N CLIMAX SPGS         38.13N 93.05W
07/05/2004                   CAMDEN             MO   LAW ENFORCEMENT

            TREE DAMAGE. WINDS IN EXCESS OF 50 MPH.

0712 AM     TSTM WND DMG     6 S STOVER              38.37N 92.98W
07/05/2004                   MORGAN             MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN ACROSS ROADWAYS.

0715 AM     TSTM WND GST     OSAGE BEACH             38.23N 92.62W
07/05/2004  60 MPH           CAMDEN             MO   LAW ENFORCEMENT

0720 AM     TSTM WND DMG     2 E ELDON               38.35N 92.54W
07/05/2004                   MILLER             MO   EMERGENCY MNGR

            BARNS AND LARGE TREES DOWN ON HIGHWAY M EAST OF ELDON

0722 AM     TSTM WND DMG     2 SE ETTERVILLE         38.35N 92.44W
07/05/2004                   MILLER             MO   LAW ENFORCEMENT

            TREE DOWN

0734 AM     HAIL             10 E STOCKTON           37.70N 93.62W
07/05/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

            TREES DOWN

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:17 AM CDTSevere Thunderstorm WarningSGFVernon73 min
Jul 5, 5:39 AM CDTSevere Thunderstorm WarningSGFBarton66 min
Jul 5, 5:51 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair69 min
Jul 5, 6:09 AM CDTSevere Thunderstorm WarningSGFMorgan66 min
Jul 5, 6:24 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory66 min
Jul 5, 7:00 AM CDTSevere Thunderstorm WarningSGFCamden60 min
Jul 5, 7:15 AM CDTSevere Thunderstorm WarningSGFMiller60 min
Jul 5, 7:44 AM CDTSevere Thunderstorm WarningSGFMaries61 min
Jul 5, 4:17 PM CDTSevere Thunderstorm WarningSGFSt. Clair73 min
Jul 5, 6:09 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede66 min
Jul 5, 6:45 PM CDTSevere Thunderstorm WarningSGFPulaski60 min
Jul 5, 6:58 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps62 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.